zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Self-adaptive congestion control for multiclass intermittent connections in a communication network. (English) Zbl 1236.90022
Summary: A Markovian model for intermittent connections of various classes in a communication network is established and investigated. Any connection alternates between being OFF (idle) or ON (active, with data to transmit), and evolves in a way depending only on its class and the state of the network, in particular for the routes it uses among the network nodes to transmit data. The congestion of a given node is a functional of the throughputs of all ON connections going through it, and causes losses to these connections. Any ON connection reacts to its losses by self-adapting its throughput in TCP-like fashion so as to control network congestion. The connections interact through this feedback loop. The system constituted of their states (either OFF, or ON with some throughput) evolves in Markovian fashion, and since the number of connections in each class is potentially huge, a mean-field limit result with an adequate scaling is proved so as to reduce dimensionality. The limit is a nonlinear Markov process given by a McKean-Vlasov equation, of dimension the number of classes. It is then proved that the stationary distributions of the limit can be expressed in terms of the solutions of a finite-dimensional fixed-point equation.

90B18Communication networks (optimization)
60K35Interacting random processes; statistical mechanics type models; percolation theory
68M12Network protocols
68W15Distributed algorithms
Full Text: DOI
[1] Aldous, D.: Exchangeability and related topics. In: École d’été de Probabilités de Saint-Flour XIII, Lecture Notes in Mathematics, vol. 1117, pp. 1--198. Springer, Berlin (1985)
[2] Asmussen, S.: Applied probability and queues. Applications of Mathematics (New York), vol. 51. 2nd edn. Springer, New York (2003). Stochastic Modelling and Applied Probability · Zbl 1029.60001
[3] Billingsley, P.: Convergence of Probability Measures. Wiley Series in Probability and Statistics. 2nd edn. Wiley-Interscience, New York (1999) · Zbl 0944.60003
[4] Chafaï, D., Malrieu, F., Paroux, K.: On the long time behavior of the TCP window size process. Stoch. Process. Appl. 120(8), 1518--1534 (2010) · Zbl 1196.68028 · doi:10.1016/j.spa.2010.03.019
[5] Davis, M.H.A.: Markov Models and Optimization. Chapman & Hall, London (1993) · Zbl 0780.60002
[6] Dieudonné, J.: Foundations of modern analysis. Pure and Applied Mathematics, vol. X. Academic Press, New York (1960) · Zbl 0100.04201
[7] Dumas, V., Guillemin, F., Robert, P.: A Markovian analysis of additive-increase multiplicative-decrease (AIMD) algorithms. Adv. Appl. Probab. 34(1), 85--111 (2002) · Zbl 1002.60091 · doi:10.1239/aap/1019160951
[8] Graham, C.: Chaoticity for multi-class systems and exchangeability within classes. J. Appl. Probab. 45, 1196--1203 (2008) · Zbl 1154.60357 · doi:10.1239/jap/1231340243
[9] Graham, C., Robert, P.: Interacting multi-class transmissions in large stochastic networks. Ann. Appl. Probab. 19(6), 2334--2361 (2009) · Zbl 1179.60067 · doi:10.1214/09-AAP614
[10] Graham, C., Robert, P., Verloop, M.: Stability properties of networks with interacting tcp flows. In: Network Control and Optimization, Proceedings NET-COOP 2009, pp. 1--15 (2009) · Zbl 1266.68027
[11] Guillemin, F., Robert, P., Zwart, B.: AIMD algorithms and exponential functionals. Ann. Appl. Probab. 14(1), 90--117 (2004) · Zbl 1041.60072 · doi:10.1214/aoap/1075828048
[12] Nummelin, E.: General Irreducible Markov Chains and Nonnegative Operators. Cambridge University Press, Cambridge (1984) · Zbl 0551.60066
[13] Robert, P.: Stochastic Networks and Queues. Stochastic Modelling and Applied Probability Series, vol. 52. Springer, New York (2003) · Zbl 1038.60091
[14] Sznitman, A.: Topics in propagation of chaos. In: École d’été de Saint-Flour. Lecture Notes in Maths, vol. 1464, pp. 167--243. Springer, Berlin (1989)